Thinning skin

Recently I've notice a fairly rapid thinning of my skin especially on my hands and legs. Hands look really aged and wrinkled? My own gut tells me it due to the levothyroxine or one of the binding agents like acacia which I think I may be allergic to. Wockhardt I think is the only company that doesnt add acacia as a binding agent. Does anyone have any other info or symptoms as described above? By the way I'm taking the mercury pharma 100mcg and 25mcg of wockhardt.

15 Replies

  • Why not both by Mercury Pharma? They do 25 mcg.

    It is not considered a good idea to mix brands

  • I've read that too but sometimes I'm so muddled and tired I forget to check what the pharmacy has given me.

  • I think it's more likely to be the disease itself than the levo.

  • Just watched a link about thyroid adrenal connections really good. Guy says disease can be treated by good clean living. Says if your healthy and you take meds it will make you sick. Seems to me most people on this site are taking meds but feel sick. Maybe hes right.

  • And maybe he doesn't know what he's talking about and is just spouting c**p! There are so many quacks and charlatans on the web, with their crackpot theories. Good clean living! What does that even mean? I've never lived dirty, never even taken drugs! Didn't stop me getting hypo, though.

    Three things :

    a) If you have a thyroid problem, you aren't 'healthy'. You cannot be healthy without thyroid hormone.

    b) What we take isn't 'meds' in the normal sense of the word. They aren't drugs. They are thyroid hormone replacements, which we need. Some of them are synthetic but so what? They suit a lot of people and make them well again. They suit me.

    c) If you are healthy and you don't have a thyroid problem, why would you take anything? Of course it would make you sick. You'd have to be a little bit crazy to do that! So, certainly, if you do that, and you stop taking whatever it is, you do get better. That seems like a given to me.

  • You'd have to watch the link. He was talking about food additives that are in foods. Fluoride that's in the water. Busy lifestyles and adrenal stress that make the body sick that contributes to disease, thyroid disease. If you've had a thyroidectomy changing your lifestyle isn't gonna help with your situation but he mentioned hashimotos and that it was totally curable.I'll find out how to send you the link so you can see what I mean.

  • You just copy and paste it.

    Well, I suppose it could be possible in some cases, but how the hell do you avoid all additives and the stress and everything else. Live on a dessert island? I've heard all this stuff before. It's nothing new. It didn't convince me then and I doubt it will convince me now.

    With Hashi's, you would have to find out what the trigger was. How do you do that? And, to avoid having to take thyroid hormone replacement, you would have to catch it before it starts. Because there's no way you can repair the damage it does to the thyroid gland.

    It would help a lot if we had knowledgeable doctors, but with the lot we're stuck with, we really don't stand much chance.

  • My doctor knew straight away the connection between thyroid disease and stress because she said I would be needing antipsychotic too. This guy explains what happens and why. I came of levo before with help from the owner of health food store. I believe it can be done if you desire it enough. I know what you mean about a desert island though it won't be an easy ride.

  • No, you didn't need an antipsychotic, you needed a decent dose of thyroid hormone.

    So, if you managed to get off levo, how did you feel? And why did you go back on it?

  • 99% of the time I felt great, great energy levels, good moods ect but I had tachycardia episode which I thought due to people, doctors telling g me, I need to take levo. I did think that it was strange that racing heart and palpitations were usually associated with hyper not hypo but just made a connection and went back on. During the time I was off them for slow bowel move e ts I took acidophiles 20 billion, I took sea kelp for iodine to make sure my body had what I needed to make thyroid hormone and for I flammation I took and still take serrapeptase. I ate healthy and took multi hits and drank loads of water too. I also took a seed mix called omega mix which is good for cholesterol. I'm much heavier now and carnt exercise like before. Levo makes my head Burt and totally closes my mind. I'm not saying levo is bad but it has pros and come. For me the headaches are just too much of a deal breaker. I really felt crazy with pain.

  • It is a common phenomena to feel very well for a period after coming off levo - or any thyroid hormone replacement, come to that. And to conclude that you never needed it in the first place! But the euphoria doesn't last. Your TSH goes up and your Free go down and you become very hypo again.

    It's also a common mistake to think that all you need to do for a thyroid problem is to throw iodine at it, to make sure it has 'all it needs to make hormone'. But that isn't all it needs. It needs a lot of other stuff, too. And by taking too much iodine you are unbalancing things. You thyroid probably had all it needed, anyway, and the excess meant that it had too much. And that is really not a good thing.

    What on earth do you mean by 'good for cholesterol'? What does cholesterol need? If you mean 'good for lowering cholesterol', then that is not good for your body. Your body needs cholesterol, it is an essential nutrient. Your brain is made up mainly of cholesterol. You need it to synthesise vit D and you need it to make hormones. It does not cause heart attacks or strokes. You are more likely to have a heart attack if you have low cholesterol, than if you have high.

    So, if levo doesn't suit you, why don't you try NDT? Or T3 - with or without levo? You don't have to just sit and suffer. It's not a case of levo or nothing. And, also, there are other brands of levo to try, maybe you'll find one that does suit you. :)

  • Oh, and racing heart and palps can be symptoms of hypo, as well as hyper.

  • I was told that the body needs good cholesterol that your can find in seeds but your body does not need bad cholesterol from saturated fats. I was on sea kelp for several months so this euphoria you mention has a good shelf life. May heart condition may not be related to stopping meds and to be honest only was an issue after I started taking levo. With what I know about my health that guy john Bergman explained it perfectly. I also believe that just treating the thyroid is a waste of time as most of us seem to be as John would say systematic. The entire system needs to be fixed.

  • JUST treating the thyroid - or maybe we should say replacing the hormones, because you can't treat the gland - may not be enough. But that doesn't mean you can do without the thyroid hormones.

    Yes, I know the euphoria last a long time. It lasted six months with me, and then I noticed I was putting on a little weight. Got tested, and my TSH was about 45. So, went back on the T3.

    Taking iodine when hypo will stimulate your gland to make more hormone, sure, that's why people feel good at first. But, the worst thing you can do to a sick gland is stimulate it. It just dies off a lot quicker, because it cannot keep up that pace forever.

  • So the answer is to suppress the brain so were all to sick to function. Sorry that really doesn't work.

You may also like...